Pilsicainide intoxication can induce Brugada-type ECG abnormalities and incessant wide QRS tachycardia, highlighting the need for careful dose adjustment or avoidance in elderly patients with renal dysfunction.
May warrant caution with pilsicainide in elderly renal patients; single case extends prior reports but leaves generalizability open.
We have experienced two patients with the Brugada‐type electrocardiographic abnormalities and incessant wide QRS tachycardia (presumed ventricular tachycardia) induced by intoxication of a class IC antiarrhythmic drug pilsicainide. They were elderly men with impaired renal function. Plasma concentration of pilsicainide was elevated to a toxic level in both patients. After cessation of pilsicainide, incessant wide QRS tachycardia spontaneously subsided and intraventricular conduction delay with coved type ST segment elevation in V1 and V2 disappeared. In the elderly or patients with renal dysfunction, we should be very careful regarding dose adjustment of pilsicainide or it may be better to avoid using this drug.
No takes yet. Share an insight, caveat, or question.
Sumiyoshi et al. (2008) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: